Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 470, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 21, 2001, 4:13 PM CDT for Noxubee County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 21, 2001, 4:13 PM CDT (21:13 UTC)
- Expired
- Jun 21, 2001, 4:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Noxubee County, MS
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 857 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 212114 SVRJAN MSC103-212145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 413 PM CDT THU JUN 21 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 445 PM CDT * AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTHERN NOXUBEE COUNTY...OR ABOUT 18 MILES SOUTH OF COLUMBUS...MOVING NORTHEAST AT 20 MPH. WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM. LAT...LON 3329 8860 3318 8845 3320 8832 3329 8831
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:30 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 21, 2:30 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 230 PM CDT THU JUN 21 2001 AN ACTIVE WEATHER SITUATION IS OCCURRING ACROSS MUCH OF THE AREA AT THIS TIME. NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE SOUTHERN HALF OF THE FORECAST AREA...MAINLY SOUTH OF INTERSTATE 20. ADDITIONAL THUNDERSTORM ACTIVITY IS APPROACHING NORTHWESTERN PORTIONS OF THE FORECAST AREA FROM THE NORTHWEST. THESE STORMS ARE FORMING IN ADVANCE OF A FRONTAL SYSTEM THAT IS APPROACHING NORTHWESTERN MISSISSIPPI AND SOUTHEASTERN ARKANSAS AT THIS TIME (AROUND 1400L). A FEW SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT IN EXTREME NORTHERN SECTIONS OF THE FORECAST AREA (NORTH OF A CROSSETT...ARKANSAS TO GREENWOOD TO COLUMBUS LINE) THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE STORMS WILL ALSO BE POSSIBLE INTO THE EARLY EVENING HOURS IN MUCH OF CENTRAL AND SOUTHERN MISSISSIPPI AS THE WIDESPREAD CONVECTIVE ACTIVITY OCCURS. THE SURFACE FRONTAL SYSTEM WILL BE SLOW TO MOVE OUT OF THE EAST CENTRAL AND SOUTHERN PORTIONS OF THE FORECAST AREA ON FRIDAY. WILL GRADUALLY DECREASE THE POPS FROM THE NORTHWEST TO THE SOUTHEAST FROM TONIGHT THROUGH FRIDAY. WILL KEEP SLIGHT CHANCE POPS IN THE EXTREME SOUTHEAST ZONES FOR FRIDAY EVENING IN CASE SOME RAINFALL ACTIVITY LINGERS THERE AS PER NGM GUIDANCE. HOWEVER...ETA AND AVN GUIDANCE HAS THE DRY AIR IN PLACE ACROSS THE ENTIRE FORECAST AREA BY FRIDAY EVENING. THEN...THE ENTIRE AREA SHOULD BE DRY AND LESS HUMID ON SATURDAY. FOR TEMPERATURES...THIS COLD FRONT WILL BRING IN UNSEASONABLY COOL AND DRY AIR TO THE REGION FROM FRIDAY THROUGH SATURDAY NIGHT. EXPECT MORNING LOWS TO GET INTO THE LOWER 60S FOR SUNDAY AND MONDAY MORNING AS FAR SOUTH AS NATCHEZ AND HATTIESBURG. A FEW LOCATIONS IN CENTRAL AND NORTHERN MISSISSIPPI...NORTHEAST LOUISIANA...AND SOUTHEAST ARKANSAS COULD EVEN SEE LOWS IN THE UPPER 50S ON SUNDAY MORNING. WILL STAY CLOSEST TO AVN'S SLIGHTLY WARMER NUMBERS THROUGH SUNDAY MORNING. IN THE EXTENDED... AFTER A COUPLE OF DRY DAYS (SUNDAY AND MONDAY) EXPECT THE LOW TO MID LEVEL MOISTURE TO INCREASE FROM THE SOUTH BY TUESDAY INTO MUCH OF THE FORECAST AREA. WILL ADD CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS FOR ALL BUT MOST NORTHWESTERN ZONES FOR TUESDAY WITH CHANCE OF RAIN FOR ENTIRE FORECAST AREA BY WEDNESDAY FOR TYPICAL AFTERNOON AND EVENING SUMMER THUNDERSTORMS. A RETROGRADING 500 MB TROUGH WILL HELP TO ADD TO THE GENERAL INSTABILITY ACROSS THE REGION FOR MUCH OF THE EXTENDED PERIOD AS PER MRF AND UKMET MODEL GUIDANCE. JAN 068/086 061/088 6200 MEI 069/086 060/087 63-0 .JAN... MS...NONyE. LA...NONE. AR...NONE. 15
In the hours before
Special weather statement, Jun 21, 12:03 PM CDT, 4 hours 10 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 221200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1203 PM CDT THU JUN 21 2001 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE OVER SOUTHEAST ARKANSAS AND NORTH MISSISSIPPI THIS AFTERNOON AND EARLY EVENING...ALONG AND NORTH OF A CROSSETT ARKANSAS TO LEXINGTON TO COLUMBUS LINE. DAMAGING WINDS AND LARGE HAIL ARE THE THREAT WITH THESE STORMS. THE AIRMASS ACROSS THE LOWER MISSISSIPPI VALLEY IS VERY MOIST AND UNSTABLE TODAY. A BOUNDARY PRODUCED BY THUNDERSTORMS OVER CENTRAL ARKANSAS WILL MOVE INTO SOUTHEAST ARKANSAS AND NORTHWEST MISSISSIPPI BY EARLY AFTERNOON AND CAUSE THE DEVELOPMENT OF THUNDERSTORMS. THESE STORMS WILL SPREAD INTO NORTHEAST MISSISSIPPI BY LATE AFTERNOON. DUE TO THE STRONG INSTABILITY OVER THE AREA...A FEW OF THESE STORMS MAY BECOME SEVERE DURING THE AFTERNOON AND EARLY EVENING HOURS. ACTIVATION OF STORM SPOTTERS MAY BE REQUIRED OVER SOUTHEAST ARKANSAS AND NORTH MISSISSIPPI THIS AFTERNOON. ACROSS NORTHEAST LOUISIANA AND CENTRAL AND SOUTHERN MISSISSIPPI...DAYTIME HEATING WILL RESULT IN THE DEVELOPMENT OF SCATTERED THUNDERSTORMS. WHILE THESE STORMS ARE NOT EXPECTED TO BE SEVERE...WIND GUSTS TO 45 MPH AND SMALL HAIL WILL OCCUR WITH THE STRONGEST STORMS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATEHER OUTLOOK.
Local storm report, Jun 21, 12:46 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1246 PM CDT THU JUN 21 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCAToION....
1241 PM BRANDON MS 0.75 INCH HAIL
06/21/01 RANKIN REPORTED BY EOCSpecial weather statement, Jun 21, 1:23 PM CDT, 2 hours 50 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 221200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 123 PM CDT THU JUN 21 2001 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE OVER ALL OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF CENTRAL AND SOUTHERN MISSISSIPPI THE REMAINDER OF THIS AFTERNOON INTO THE EARLY EVENING. THE MAIN THREAT WITH ANY SEVERE THUNDERSTORMS WILL BE DAMAGING STRAIGHTLINE WINDS WITH LARGE HAIL ALSO POSSIBLE. THE TORNADO THREAT IS MINIMAL AT THIS TIME. ACTIVATION OF STORM SPOTTERS MAY BE REQUIRED OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND INTO PORTIONS OF CENTRAL MISSISSIPPI LATER TODAY. ...FLOODING... LOCALIZED RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE THROUGH THE EVENING HOURS ACROSS PORTIONS OF EXTREME SOUTHEAST ARKANSAS, NORTHEAST LOUISIANA...INTO CENTRAL MISSISSIPPI AS SHOWERS AND THUNDERSTORMS DEVELOP AND MOVE EAST ACROSS THE REGION. THE POTENTIAL FOR SMALL STREAM FLOODING, STREET FLOODING, AND FLOODING OF RAVINES AND LOW LYING AREAS IS POSSIBLE, BUT NOT EXPECTED TO BE WIDESPREAD AND TO BE VERY LOCALIZED. THE AIRMASS ACROSS THE LOWER MISSISSIPPI VALLEY IS VERY MOIST AND UNSTABLE TODAY. A BOUNDARY PRODUCED BY THUNDERSTORMS OVER CENTRAL ARKANSAS CONTINUES TO MOVE INTO SOUTHEAST ARKANSAS AND NORTHWEST MISSISSIPPI AS OF EARLY AFTERNOON AND WILL HELP INITIATE STRONG TO SEVERE THUNDERSTORMS ALONG AND AHEAD OF IT. THESE STORMS WILL SPREAD INTO NORTHEAST LOUISIANA INTO CENTRAL AND EASTERN MISSISSIPPI THROUGH THE EVENING HOURS. DUE TO A VERY UNSTABLE AND MOIST AIRMASS IN PLACE, A FEW STORMS MAY BECOME SEVERE ALOQNG WITH LOCALIZED HEAVY RAINFALL. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Local storm report, Jun 21, 2:17 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
217 PM CDT THU JUN 21 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0210 PM 3 S RALEIGH MS 0.75 INCH HAIL
06/21/01 SMITH DIME SIZE HAIL WAS
REPORTED BY CD DIRECTORLocal storm report, Jun 21, 2:59 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
259 PM CDT THU JUN 21 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0245 PM 5 N BAY SPGS MS WIND DAMAGE
06/21/01 JASPER C.D. REPORTED TREES
DOWN.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 12:33 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 27 min |
| Jun 21, 12:49 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 26 min |
| Jun 21, 12:54 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 36 min |
| Jun 21, 12:56 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 34 min |
| Jun 21, 1:14 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 31 min |
| Jun 21, 1:37 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 23 min |
| Jun 21, 1:43 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 32 min |
| Jun 21, 2:00 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 45 min |
| Jun 21, 2:09 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 36 min |
| Jun 21, 2:25 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 50 min |
| Jun 21, 2:33 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 27 min |
| Jun 21, 2:36 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 24 min |
| Jun 21, 2:52 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 23 min |
| Jun 21, 3:15 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 30 min |
| Jun 21, 3:32 PM CDT | Severe Thunderstorm Warning | JAN | Warren | 28 min |
| Jun 21, 3:55 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 35 min |
| Jun 21, 5:31 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 29 min |
| Jun 21, 5:58 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.